Alert archive / Michigan / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Mar 1, 2017, 2:21 AM EST for Hillsdale County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 2:21 AM EST (07:21 UTC)
- Expired
- Mar 1, 2017, 3:00 AM EST
- In force
- 39 min
- Issued by
- NWS Northern Indiana
County Hillsdale County, MI
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
771 WWUS83 KIWX 010721 SPSIWX Special Weather Statement National Weather Service Northern Indiana 221 AM EST WED MAR 1 2017 MIZ080-081-010800- Branch-Hillsdale- 221 AM EST WED MAR 1 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BRANCH AND HILLSDALE COUNTIES... At 221 AM EST, radar indicated strong thunderstorms were located along a line extending from Litchfield to near Fremont. Movement was east at 70 mph. Wind gusts up to 50 mph and half inch hail are possible with these storms. Locations impacted include... Hillsdale, Hudson, Jonesville, Quincy, Litchfield, Reading, Long Lake, Jerome, Somerset, Ray, Cambria, Pittsford, Kinderhook, Moscow, California, Ransom, Camden, North Adams, Montgomery and Bear Lake. This includes INTERSTATE 69 IN MICHIGAN between MILE MARKERs 1 and 7. LAT...LON 4176 8436 4176 8507 4207 8484 4207 8436 TIME...MOT...LOC 0721Z 268DEG 59KT 4206 8478 4175 8504 $$ MARSILI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Mar 1, 1:10 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 1, 1:10 AM EST, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 110 AM EST Wed Mar 1 2017 .SYNOPSIS... Issued at 105 AM EST Wed Mar 1 2017 Strong to severe thunderstorms are likely tonight as a strong cold front approaches. Overnight temperatures will be main in the mid 50s to mid 60s before turning colder later today behind the front with chances for snow showers lingering into Friday. && .SHORT TERM...(Tonight and Wednesday) Issued at 252 PM EST Tue Feb 28 2017 Double barrel sfc cyclone through the plains will consolidate invof of primary sfc reflection deepening currently across central IA. Strong sw trough in the process of ejecting out of AZ attm with upper jet streak kicking out into the TX panhandle with standing mtn wave clouds noted in se AZ. Downstream warm sector deepening rapidly and no doubt aided by thinning high clouds/strong low level warm advection back west across MO/wrn IL/se IA. Given upticking theta-e reservoir here and escalating mass flux on nose of LLJ through I-80 in central IL...expect convection will initiate here twd 21Z and rapidly track ne...expand east along warm advection wing through wrn/nrn zones with a risk of large hail. Primary potential severe event expected to unfold overnight as potent cyclone shifts ne into wrn lower MI by midnight. Expect multiple storm clusters will develop within moisture rich and unstable theta-e ridge across the area. Breath of background synoptic based flow certainly warrants higher bound severe probs esp with swd extent with wind damage the greatest threat. However QLCS tornado processes bear watching particularly south of the US24 corridor either side of midnight as 0-1KM shear goes off chart. Composite outflow should push much if not all precip out of the area by daybreak although concede a small risk of shra still possible Wed am with actual fropa. && .LONG TERM...(Wednesday night through Monday) Issued at 252 PM EST Tue Feb 28 2017 Attention this period begins with secondary clipper digging through the srn lakes late Thu. Fairly pronounced low level warm advection wing ahead of this system suggests sct shsn by aftn through evening and some minimal snow accums far nw Thu evening. Otherwise flow aloft flattens quickly through the weekend as temps snap back to above normal as strong warm advection overspreads the area beginning Sat. Will keep with prior warmer hedged temps Sat-Mon as yet another vigorous cyclone develops west through the nrn plains with rain chcs increasing along swd trailing cold front Mon-Mon night. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 102 AM EST Wed Mar 1 2017 More showers and storms will move across northern Indiana before daybreak. Have adjusted the times in the latest TAFs. Strong to possibly severe wind gusts will accompany the storms. Winds will become northwest behind the front with lingering MVFR clouds at FWA during the day. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 10 AM EST Thursday for LMZ043-046. && SYNOPSIS...Skipper SHORT TERM...T LONG TERM...T AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 28, 3:44 PM EST, 10 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 344 PM EST Tue Feb 28 2017 INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-024-025-011000- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 344 PM EST Tue Feb 28 2017 This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Late this afternoon and Tonight Thunderstorms will develop late this afternoon and become more numerous tonight. Some storms may be severe with a threat for large hail early this evening and damaging winds overnight. Locally heavy rainfall may lead to minor flooding as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-012>018-020-022>027-032>034-011000- La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay- 344 PM EST Tue Feb 28 2017 /244 PM CST Tue Feb 28 2017/ This hazardous weather outlook is for portions of northern Indiana. .DAY ONE...This afternoon and Tonight Thunderstorms will develop late this afternoon and become more numerous tonight. Some storms will be severe with a threat for large hail early this evening and damaging winds overnight, especially along and south of Route 30. Locally heavy rainfall may lead to minor flooding as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-011000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EST Tue Feb 28 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight Thunderstorms will develop late this afternoon and become more numerous this evening. Some of the storms this evening may produce storm force wind gusts and large hail. Conditions will be hazardous to small craft tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Conditions hazardous to small craft are expected Wednesday into Thursday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Mar 1, 1:54 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST NAPPANEE 41.44N 85.99W
03/01/2017 E60 MPH ELKHART IN PUBLIC
.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Mar 1, 2:03 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST 2 N NORTH WEBSTER 41.36N 85.70W
03/01/2017 E65 MPH KOSCIUSKO IN NWS EMPLOYEE
AT NWS IWX OFFICE.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Mar 1, 2:06 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM TSTM WND GST 1 SE MONOQUET 41.28N 85.85W
03/01/2017 M59 MPH KOSCIUSKO IN AWOS
.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Mar 1, 2:07 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG NORTH WEBSTER 41.33N 85.70W
03/01/2017 KOSCIUSKO IN LAW ENFORCEMENT
TREE DOWNED ON HOUSE.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Mar 1, 2:10 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM TSTM WND GST 1 NW TIPPECANOE LAKE 41.34N 85.78W
03/01/2017 E65 MPH KOSCIUSKO IN NWS EMPLOYEE
.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMSpecial weather statement, Mar 1, 2:21 AM EST, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 221 AM EST WED MAR 1 2017 MIZ080-081-010800- Branch-Hillsdale- 221 AM EST WED MAR 1 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BRANCH AND HILLSDALE COUNTIES... At 221 AM EST, radar indicated strong thunderstorms were located along a line extending from Litchfield to near Fremont. Movement was east at 70 mph. Wind gusts up to 50 mph and half inch hail are possible with these storms. Locations impacted include... Hillsdale, Hudson, Jonesville, Quincy, Litchfield, Reading, Long Lake, Jerome, Somerset, Ray, Cambria, Pittsford, Kinderhook, Moscow, California, Ransom, Camden, North Adams, Montgomery and Bear Lake. This includes INTERSTATE 69 IN MICHIGAN between MILE MARKERs 1 and 7. LAT...LON 4176 8436 4176 8507 4207 8484 4207 8436 TIME...MOT...LOC 0721Z 268DEG 59KT 4206 8478 4175 8504 MARSILI
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:32 PM EST | Special Marine Warning | IWX | 118 min | |
| Feb 28, 8:06 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 54 min |
| Feb 28, 8:20 PM EST | Special Marine Warning | IWX | 85 min | |
| Feb 28, 8:52 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Saint Joseph | 53 min |
| Feb 28, 9:15 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 30 min |
| Feb 28, 9:36 PM EST | Tornado Warning | IWX | LaPorte, Saint Joseph | 39 min |
| Feb 28, 9:45 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Saint Joseph | 45 min |
| Feb 28, 10:01 PM EST | Areal Flood Advisory | IWX | Elkhart, LaPorte, Saint Joseph | 6 hr |
| Feb 28, 10:01 PM EST | Tornado Warning | IWX | Elkhart, Saint Joseph | 29 min |
| Feb 28, 10:09 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 39 min |
| Feb 28, 10:17 PM EST | Flash Flood Warning | IWX | Elkhart, LaPorte, Saint Joseph | 6 hr |
| Feb 28, 10:27 PM EST | Special Marine Warning | IWX | 93 min | |
| Feb 28, 10:29 PM EST | Tornado Warning | IWX | Elkhart, LaGrange | 31 min |
| Feb 28, 10:52 PM EST | Tornado Warning | IWX | LaGrange, Steuben | 23 min |
| Feb 28, 11:12 PM EST | Tornado Warning | IWX | Steuben | 31 min |
| Mar 1, 12:18 AM EST | Special Marine Warning | IWX | 87 min | |
| Mar 1, 12:40 AM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 65 min |
| Mar 1, 12:56 AM EST | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 49 min |
| Mar 1, 1:01 AM EST | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 44 min |
| Mar 1, 1:22 AM EST | Severe Thunderstorm Warning | IWX | Pulaski, White | 38 min |
| Mar 1, 1:30 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 45 min |
| Mar 1, 1:43 AM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 34 min |
| Mar 1, 2:06 AM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more | 39 min |
| Mar 1, 2:24 AM EST | Special Weather Statement | IWX | Huntington, Miami, Wabash | 51 min |
| Mar 1, 2:29 AM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Steuben, Whitley | 61 min |
| Mar 1, 2:31 AM EST | Tornado Warning | IWX | Allen | 29 min |
| Mar 1, 2:59 AM EST | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 2 more | 46 min |
| Mar 1, 10:54 AM EST | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Grant and 6 more | 11 hr |
| Feb 28, 7:12 PM EST | Special Weather Statement | IWX | Henry, Paulding | 33 min |
| Feb 28, 7:24 PM EST | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam | 51 min |
| Feb 28, 11:38 PM EST | Tornado Warning | IWX | Fulton | 18 min |
| Feb 28, 11:54 PM EST | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 36 min |
| Mar 1, 3:23 AM EST | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 52 min |
| Feb 28, 7:15 PM EST | Special Weather Statement | IWX | Hillsdale | 30 min |
| Feb 28, 9:40 PM EST | Severe Thunderstorm Warning | IWX | Branch, Hillsdale, Saint Joseph | 50 min |
| Feb 28, 9:54 PM EST | Tornado Warning | IWX | Branch, Hillsdale | 36 min |
| Feb 28, 9:59 PM EST | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 46 min |
| Feb 28, 11:05 PM EST | Special Weather Statement | IWX | Hillsdale | 25 min |
| Feb 28, 11:22 PM EST | Severe Thunderstorm Warning | IWX | Hillsdale | 37 min |
| Mar 1, 1:35 AM EST | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 40 min |
Nearby
Special Weather Statements in Michigan, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.